Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 3, 2005, 3:53 AM CDT for Polk County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 3:53 AM CDT (08:53 UTC)
- Expired
- Jul 3, 2005, 6:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Polk County, TX
The radar
The Houston radar (KHGX), 139 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 030855
FFWHGX
TXC373-031100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
353 AM CDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN SOUTHEAST TEXAS
* UNTIL 600 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ONALASKA MOVING SOUTH AT
15 MPH.
* FLOODING IS EXPECTED FROM THE ONALASKA AREA SOUTH TO LIVINGSTON.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3064 9473 3059 9490 3059 9502 3066 9500
3069 9505 3068 9510 3069 9512 3079 9513
3083 9518 3086 9516 3096 9501
$$1 follow-up statement
000
WGUS74 KHGX 031047
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CDT SUN JUL 3 2005
TXC373-031055-
POLK-
545 AM CDT SUN JUL 3 2005
...THE FLASH FLOOD WARNING FOR POLK COUNTY IS CANCELED...
THE THUNDERSTORMS THAT POSED THE FLASH FLOOD THREAT HAVE MOVED OUT
OF THE AREA.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3064 9473 3059 9490 3059 9502 3066 9500
3069 9505 3068 9510 3069 9512 3079 9513
3083 9518 3086 9516 3096 9501
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 10:02 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 2, 10:02 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1002 PM CDT SAT JUL 2 2005
.DISCUSSION...
LARGE COMPLEX OF STORMS THIS AFTERNOON MOVED INTO LA DOING A GOOD
DEAL OF WIND DAMAGE...SEE SHV/LCH LSR SUMMARIES. THIS SYSTEM LEFT
BEHIND A NICE BOUNDARY FOR STORMS TO DEVELOP ALONG IN A VERY
UNSTABLE ATMOSPHERE. WEAK UPPER LEVEL CIRCULATION CAN BE SEEN ON
WATER VAPOR NEAR CORSICANA MOVING SOUTHEAST AND STORMS HAVE
DEVELOPED IN ADVANCE OF THE CIRCULATION AND ISOLATED ALONG THE
REMNANT BOUNDARY FROM NEAR CENTERVILLE TO HUNTSVILLE TO HIGH ISLAND.
LOW LEVEL INFLOW IS NOT VERY STRONG BUT SHOULD HELP TO KEEP STORMS
GOING FOR A LEAST ANOTHER COUPLE OF HOURS. THE BIGGEST STORM NEAR
MEXIA ALONG BOUNDARY INTERSECTIONS HAS BEEN MOVING SOUTHEAST AT 17
KNOTS AND SHOULD GET INTO MADISON/HOUSTON COUNTIES AROUND 1130 PM
THOUGH EXPECT TO SEE A FEW OTHER STORMS FIRE UP AHEAD OF IT BEFORE
THEN. WILL LEAVE MENTION OF SEVERE IN FOR THE NORTHERN COUNTIES AS
IT LOOKS LIKE HAIL AND WIND DAMAGE A POSSIBILITY. WILL KEEP HIGHER
POPS NORTH AND TAPER THEM OFF TO NEAR ZERO SOUTHWESTWARD FOR THE
REMAINDER OF THE NIGHT.
HIGH TEMPERATURE AT IAH WAS 100 TODAY WHICH WAS BELOW THE RECORD OF
103 SET DURING THE 1980 HEATWAVE. BUT WITH THICKNESS/HEIGHTS RISING
COULD SEE A REPEAT OF THIS TEMPERATURE AND WITH THE RECORDS RUNNING
A FEW DEGREES COOLER WILL PROBABLY SET A NEW RECORD HIGH MAXIMUM
TEMPERATURES AND RECORD HIGH MINIMUM TEMPERATURES AS WELL. AM
EXPECTING IAH TEMPERATURE TO ONLY FALL TO AROUND 83 BY MIDNIGHT SO
IT LOOKS AS THOUGH THIS WILL TIE THE 1983 RECORD HIGH MINIMUM
TEMPERATURE.
45/36
JUL CLL IAH GLS
HI-YR/HI MIN-YR HI-YR/HI MIN-YR HI-YR/HI MIN-YR
1002 PM CDT SAT JUL 2 2005
1002 PM CDT SAT JUL 2 2005
1002 PM CDT SAT JUL 2 2005
1002 PM CDT SAT JUL 2 2005
1002 PM CDT SAT JUL 2 2005
1002 PM CDT SAT JUL 2 2005
&&
.PREVIOUS DISCUSSION...
NOT MUCH HAPPENING YET ACROSS SOUTHEAST TEXAS AS SOME SORT OF
CAPPING OR SUBSIDENCE APPEARS TO BE KEEPING ANY ACTIVITY FROM
DEVELOPING. ONE POTENTIAL FOCUSING BOUNDARY IS CURRENTLY SAGGING
TOWARD THE COASTAL COUNTIES WHILE ANOTHER BOUNDARY IS MOVING INTO
THE EAST CENTRAL COUNTIES. CURRENT TEMPERATURES IN THE MID TO UPPER
90S INLAND AND LOWER 90S ALONG THE COAST STILL HAVE ANOTHER HOUR OR
TWO TO RISE. WILL CONTINUE THIS AFTERNOONS AND THIS EVENINGS
CHANCE POPS. SOME OF THE STRONGER THUNDERSTORMS WILL STILL HAVE THE
POTENTIAL TO BECOME SEVERE...AND WILL MENTION THAT IN THE ZONES
THROUGH THE EARLY EVENING HOURS. WILL HAVE LOW RAIN CHANCE IN THE
FORECAST FOR TONIGHT AND TOMORROW AS A WEAKNESS PERSISTS IN THE
UPPER RIDGE. BEST RAIN CHANCES THROUGH TUESDAY WILL COME IN THE
AFTERNOON AND EARLY EVENING HOURS AT THE TIME OF PEAK HEATING. RAIN
CHANCES FOR TUESDAY AND WEDNESDAY WILL DEPEND ON THE ORGANIZATION OF
THE TROPICAL WAVE CURRENTLY IN THE WESTERN CARIBBEAN SEA AS IT MOVES
INTO THE GULF OF MEXICO. MODEL SOLUTIONS SHOW SOME DIFFERENCES IN
POSSIBLE SCENARIOS WITH THIS SYSTEM...SO FOR NOW WILL CONTINUE THE
CALL FOR LOW AFTERNOON AND EVENING RAIN CHANCES WITH ONLY MINOR
ADJUSTMENTS IN TEMPERATURES.
A RECORD REPORT (RERGLS) WAS SENT OUT THIS AFTERNOON. FRIDAYS
MORNING LOW OF 84 DEGREES IN GALVESTON TIED FOR THE HIGHEST MINIMUM
FOR THE DATE. IAHS MORNING LOW THIS MORNING WAS 80 DEGREES. IF THE
TEMPERATURE THIS EVENING DOES NOT FALL BELOW 80 DEGREES...IAH WILL
TIE THE RECORD HIGHEST MINIMUM FOR THE DATE. 42
&&
.AVIATION...
STORMS ARE STAYING WELL EAST OF THE TAF SITES THIS AFTERNOON...SO
ONLY ISOLATED THUNDER MAY IMPACT AREAS NEAR KIAH AND KHOU.
OTHERWISE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. 35
&&
.MARINE...
ONSHORE WINDS AT 10 TO 15 KNOTS WITH SEAS OF 2 TO 4 FEET FORECAST
THE ENTIRE PERIOD. MAIN ITEM OF INTEREST IS THE TROPICAL WAVE IN THE
NORTHWEST CARIBBEAN SEA. RIGHT NOW...ONLY IMPACT FROM SYSTEM SHOWN
WILL BE TO TURN WINDS FROM SOUTH TO SOUTHEAST BEGINNING LATE MONDAY.
MODELS INDICATE ONLY VERY WEAK DEVELOPMENT IF ANY. 35
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.
&&Hazardous weather outlook, Jul 2, 8:55 AM CDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 855 AM CDT SAT JUL 2 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-041100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 855 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER THE COAST AND EASTERN HALF OF THE FORECAST AREA. HIGH PRECIPITABLE WATER IN THESE AREAS MAY GIVE RISE TO A FEW STRONG... SLOW MOVING THUNDERSTORMS. THE MAIN HAZARD WILL BE ISOLATED AREAS OF VERY HEAVY RAINFALL DUE TO SLOW STORM MOTION. ABOVE NORMAL TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL PRODUCE HEAT INDICES THIS AFTERNOON RANGING FROM 102 TO 108 DEGREES. PEOPLE PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .MONDAY AND TUESDAY...THE TEXAS FOREST SERVICE HAS DECLARED AN INCREASED RISK OF ACCIDENTAL FIRES BECAUSE OF THE UNUSUALLY DRY CONDITIONS ACROSS MUCH OF THE STATE COUPLED WITH THE BUSY JULY 4TH HOLIDAY WEEKEND. DROUGHT INDICES ARE CLIMBING AND MORE COUNTIES ARE ISSUING BURN BANS DAILY.IF A BURN BAN HAS BEEN ISSUED FOR YOUR COUNTY: DO NOT CONDUCT ANY OUTDOOR BURNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:38 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 53 min |
| Jul 2, 11:49 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison | 41 min |
| Jul 3, 1:03 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 33 min |
| Jul 3, 3:12 AM CDT | Flash Flood Warning | HGX | Trinity | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.